Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 98, NWS Louisville, KY

June 4, 20144 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 4, 2014, 5:37 PM EDT for 4 counties in Kentucky. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2014, 5:37 PM EDT (21:37 UTC)
Expired
Jun 4, 2014, 6:05 PM EDT
In force
28 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Anderson County, KY, Franklin County, KY, Shelby County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 91 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 5:55 PM EDTTSTM WND GST 607 Sw Frankfort, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 2:51 PM EDTTornado WatchSPC10 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
1323 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

276 
WUUS53 KLMK 042137
SVRLMK
KYC005-073-211-239-042205-
/O.NEW.KLMK.SV.W.0098.140604T2137Z-140604T2205Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
537 PM EDT WED JUN 4 2014

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ANDERSON COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHWESTERN FRANKLIN COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHEASTERN SHELBY COUNTY IN NORTH CENTRAL KENTUCKY...
  WEST CENTRAL WOODFORD COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 605 PM EDT

* AT 532 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
  OF SHELBYVILLE...AND MOVING SOUTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  LAWRENCEBURG...HARRISONVILLE...GRAEFENBURG...AVENSTOKE...
  BRIDGEPORT...EVERGREEN...ALTON...FARMDALE...NINEVAH...MILLVILLE...
  STRINGTOWN...CLIFTON...MCBRAYER...TYRONE...MCKEES CROSSROADS AND
  MILNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3812 8471 3796 8489 3814 8515 3821 8513
TIME...MOT...LOC 2137Z 295DEG 28KT 3814 8506

HAIL...0.88IN
WIND...60MPH

$$

TWF
1 follow-up statement
556 
WWUS53 KLMK 042152
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
552 PM EDT WED JUN 4 2014

KYC211-042202-
/O.CAN.KLMK.SV.W.0098.000000T0000Z-140604T2205Z/
SHELBY KY-
552 PM EDT WED JUN 4 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHELBY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3810 8474 3797 8487 3811 8503 3816 8500
TIME...MOT...LOC 2152Z 303DEG 25KT 3809 8493

$$

KYC005-073-239-042205-
/O.CON.KLMK.SV.W.0098.000000T0000Z-140604T2205Z/
WOODFORD KY-ANDERSON KY-FRANKLIN KY-
552 PM EDT WED JUN 4 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
FRANKLIN...NORTHEASTERN ANDERSON AND WEST CENTRAL WOODFORD COUNTIES
UNTIL 605 PM EDT...

AT 550 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
LAWRENCEBURG...AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
LAWRENCEBURG...NINEVAH...CLIFTON...STRINGTOWN...TYRONE AND MILNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3810 8474 3797 8487 3811 8503 3816 8500
TIME...MOT...LOC 2152Z 303DEG 25KT 3809 8493

HAIL...0.88IN
WIND...60MPH

$$

TWF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:53 PM EDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jun 4, 2:53 PM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
253 PM EDT Wed Jun 4 2014

.SHORT TERM (Now through Thursday Night)...
Issued at 245 PM EDT Wed Jun 4 2014

...SEVERE WEATHER EPISODE LIKELY LATE THIS AFTERNOON AND EVENING
ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY WITH DAMAGING
WINDS...LARGE HAIL AND ISOLATED TORNADOES...

With upper level clouds dissipating from the earlier MCS, we now
have heated up into the low to mid 80s across most of the region,
save for the northeast. Low pressure now is analyzed over west
central Indiana, along a frontal boundary. Clouds are developing
ahead of this front now that we are starting to destabilize. As we
get into the mid 80s we should see development quicken. Airmass is
moist enough that we may actually get some development ahead of the
cells that should drop down from the north. Will have to monitor
discrete development at first for rotating cells. High res models
continue to show these cell merging into a long east-west line with
embedded bowing segments, so will continue to advertise the damaging
wind threat.

With the rotating cell threat, have coordinated with SPC to have a
tornado watch first over our eastern CWA.  Convective inhibition is
keeping stronger cells from forming farther east, but another watch
box may be needed over the west in the next couple of hours. The
GOES-R convective initiation tool is starting to show some higher
percentages over the watch area.

Decided not to post a flash flood watch for our Bluegrass counties,
as they missed out on most of the morning rains that our neigboring
forecast areas received. That area does have lower flash flood
guidance, but one hour guidance is just under 2 inches and think
cells will be progressive enough to stay under these values.

The threat for severe storms should wane as we go through the
evening hours. The front will push through the Ohio River Valley
overnight and Thursday morning. A chance of storms will linger
across south central Kentucky during the day Thursday, but most of
the region should see a pleasant day with highs in the upper 70s to
around 80 as well as dewpoints in the mid 50s over the north and low
60s over the Parkways in KY.

Models are hinting at potentially another wave developing overnight
in Missouri and pushing toward our western forecast area by
daybreak.

.LONG TERM (Friday through Wednesday)...
Issued at 250 PM EDT Wed Jun 4 2014

The long term will start out with weak ridging aloft and at the
surface. The cold front that passed through should be well to the
south of the forecast area by this time. A weak wave will ride along
this boundary bringing the chance for some showers and thunderstorms
to far southern and western portions of the forecast area. The
storms should diminish after sunset with dry conditions expected
overnight. Storms will then begin to develop across the southwest
portions of the forecast area again on Saturday as a low pressure
system develops to the west. Rain and storms chances will increase
overnight a warm front associated with the low pressure system moves
north across the area.

Model guidance begins to diverge Sunday and after as the ECMWF
swings the cold front associated with this front through much
quicker than the GFS. The former brings the front through during the
day on Sunday, while the latter keeps the area in the warm sector
through the daylight hours. Will keep pops around 50% though the day
Sunday and decrease them a bit into the overnight hours.

Through the first half of the next work week multiple upper level
disturbance may track across the lower Ohio Valley. Hwever, the GFS
is much more robust than the ECMWF with these disturbances and
suggest higher precipitation coverage. However, given the
uncertainty will keep precipitation chances in the slight category
for now.

&&

.AVIATION (18Z TAF Update)...
Issued at 125 PM EDT Wed Jun 4 2014

Low pressure area analyzed over west central Indiana is along a
frontal boundary stretching from KSTL to roughly KILN. Earlier
storms have provided some inhibition from new development, but now
that those clouds are dissipating, we expect new development both
along this front and with other boundaries in the area, given the
soupy airmass in place. These storms have the best chance to get
into the KSDF area first, then KLEX and KBWG, with gusty winds,
perhaps higher than what I have in tempo groups, but will narrow
down the threat as storms evolve. The front will come through after
midnight, swinging winds around first to northwesterly then
northeasterly during the day Thursday. Model soundings indicate a
period of MVFR cigs behind the front, so have included until we can
warm up some mid morning Thursday.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Short Term........RJS
Long Term.........EER
Aviation..........RJS
Hazardous weather outlook, Jun 4, 4:18 PM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
418 PM EDT WED JUN 4 2014

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-052030-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
418 PM EDT WED JUN 4 2014 /318 PM CDT WED JUN 4 2014/

...TORNADO WATCH 219 IN EFFECT UNTIL 9 PM EDT /8 PM CDT/ THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS EVENING. DAMAGING
WINDS AND LARGE HAIL ARE THE PRIMARY SEVERE WEATHER
HAZARDS...THOUGH ISOLATED TORNADOES CAN NOT BE RULED OUT.
TORRENTIAL RAINFALL WILL BE POSSIBLE WITH THUNDERSTORMS THIS
EVENING WHICH MAY RESULT IN LOCALIZED FLOODING IN SOME AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A CHANCE OF THUNDERSTORMS WILL RETURN TO THE AREA SATURDAY THROUGH
SUNDAY AS ANOTHER WEATHER SYSTEM MOVES THROUGH. HEAVY
RAIN...GUSTY WINDS...AND DANGEROUS LIGHTNING WILL BE POSSIBLE WITH
ANY STORM THAT DEVELOPS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY SEVERE WEATHER OR FLOODING TO
THE NATIONAL WEATHER SERVICE THIS EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

13

In the hours before

Special weather statement, Jun 4, 4:22 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
422 PM EDT WED JUN 4 2014

KYZ036-037-042-043-042050-
BOURBON KY-HARRISON KY-NICHOLAS KY-SCOTT KY-
422 PM EDT WED JUN 4 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...

AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF GEORGETOWN...AND MOVING EAST
AT 35 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  PARIS...
  CYNTHIANA...
  CARLISLE...
  LAIR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. DRIVERS SHOULD SLOW DOWN AND
TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3828 8386 3817 8400 3823 8455 3841 8453
      3839 8391 3837 8391 3837 8388 3833 8384
      3832 8383
TIME...MOT...LOC 2021Z 275DEG 31KT 3831 8442

JDG
Special weather statement, Jun 4, 4:33 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
433 PM EDT WED JUN 4 2014

INZ090-KYZ024-025-028-042105-
BRECKINRIDGE KY-HARDIN KY-HARRISON IN-MEADE KY-
433 PM EDT WED JUN 4 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...

AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF HARDINSBURG...AND MOVING EAST
AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  BRANDENBURG...
  WEBSTER AND BASIN SPRING...
  IRVINGTON AND SIROCCO...
  HAYSVILLE AND GUSTON...
  HILLGROVE AND EKRON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3803 8604 3771 8607 3772 8623 3790 8648
      3801 8643
TIME...MOT...LOC 2033Z 277DEG 27KT 3791 8638

EER
Special weather statement, Jun 4, 4:33 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
433 PM EDT WED JUN 4 2014

KYZ046-047-055-042055-
BOYLE KY-MERCER KY-WASHINGTON KY-
433 PM EDT WED JUN 4 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HALF INCH HAIL...
AND 50 MPH WINDS...

AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF SPRINGFIELD...AND MOVING EAST AT
35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HALF INCH HAIL...AND STRONG
GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HARRODSBURG...
  DANVILLE...
  STEWART...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. DRIVERS SHOULD SLOW DOWN AND TURN
ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3760 8470 3761 8503 3763 8504 3763 8515
      3776 8514 3777 8470 3773 8470 3773 8471
      3773 8470 3772 8474 3770 8474 3770 8470
TIME...MOT...LOC 2033Z 271DEG 31KT 3770 8506

JDG
Special weather statement, Jun 4, 5:10 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
410 PM CDT WED JUN 4 2014

INZ089-KYZ023-042140-
HANCOCK KY-PERRY IN-
410 PM CDT WED JUN 4 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
HALF INCH HAIL...AND 50 MPH WINDS...

AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF GRANDVIEW...AND MOVING
SOUTHEAST AT 35 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HAWESVILLE...
  TELL CITY...
  ADAIR AND TROY...
  PETRI...
  FENN HAVEN AND CANNELTON...
  SKILLMAN AND TOBINSPORT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3794 8697 3794 8691 3799 8686 3801 8679
      3805 8678 3796 8652 3792 8656 3791 8660
      3788 8660 3784 8663 3784 8667 3776 8670
      3787 8691 3790 8692 3790 8695 3792 8698
TIME...MOT...LOC 2110Z 299DEG 31KT 3799 8689

EER
Special weather statement, Jun 4, 5:16 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
516 PM EDT WED JUN 4 2014

KYZ034-042145-
SHELBY KY-
516 PM EDT WED JUN 4 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 30 TO 40 MPH WINDS...

AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SHELBYVILLE...AND MOVING EAST AT 35 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...HALF INCH
HAIL...AND GUSTY WINDS OF UP TO 30 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  SHELBYVILLE...
  VEACHLAND...
  HOOPER...
  CLAY VILLAGE AND HEMP RIDGE...
  PEYTONA AND WADDY...

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
32 AND 43.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3822 8500 3820 8500 3811 8504 3811 8505
      3809 8505 3821 8533 3827 8529
TIME...MOT...LOC 2115Z 287DEG 30KT 3822 8526

TWF
Special weather statement, Jun 4, 5:26 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
526 PM EDT WED JUN 4 2014

KYZ028-045-053-042155-
HARDIN KY-LARUE KY-NELSON KY-
526 PM EDT WED JUN 4 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...

AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF ELIZABETHTOWN...AND MOVING
EAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  ELIZABETHTOWN...
  CREST AND INDIAN HILLS...
  TUNNEL HILLS AND COLESBURG...
  YOUNGER CREEK...
  ROANOKE AND BOSTON...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
91 AND 94.

THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 136 AND 137.

THIS STORM WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 10
AND 1.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3782 8603 3782 8600 3786 8598 3783 8575
      3781 8574 3781 8572 3782 8568 3781 8559
      3757 8568 3776 8606
TIME...MOT...LOC 2126Z 289DEG 29KT 3777 8594

EER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 8:43 PM EDTSpecial Weather StatementLMKScott32 min
Jun 4, 3:13 PM EDTSpecial Weather StatementLMKFranklin, Henry, Shelby32 min
Jun 4, 3:41 PM EDTSpecial Weather StatementLMKClark, Madison29 min
Jun 4, 3:49 PM EDTSevere Thunderstorm WarningLMKClark, Madison21 min
Jun 4, 3:51 PM EDTSevere Thunderstorm WarningLMKHarrison, Scott29 min
Jun 4, 4:12 PM EDTSpecial Weather StatementLMKMadison13 min
Jun 4, 4:13 PM EDTSpecial Weather StatementLMKRobertson7 min
Jun 4, 4:22 PM EDTSpecial Weather StatementLMKBourbon, Nicholas28 min
Jun 4, 4:33 PM EDTSpecial Weather StatementLMKMeade32 min
Jun 4, 4:53 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Hardin, Meade32 min
Jun 4, 5:10 PM EDTSpecial Weather StatementLMKHancock30 min
Jun 4, 5:16 PM EDTSpecial Weather StatementLMKShelby29 min
Jun 4, 5:26 PM EDTSpecial Weather StatementLMKHardin29 min
Jun 4, 5:45 PM EDTSpecial Weather StatementLMKBreckinridge, Hancock30 min
Jun 4, 5:53 PM EDTSpecial Weather StatementLMKLarue32 min
Jun 4, 5:59 PM EDTSevere Thunderstorm WarningLMKHardin, Larue, Nelson31 min
Jun 4, 6:11 PM EDTSpecial Weather StatementLMKMadison29 min
Jun 4, 6:18 PM EDTSevere Thunderstorm WarningLMKClark, Fayette, Jessamine, Madison32 min
Jun 4, 6:19 PM EDTAreal Flood AdvisoryLMKHancock3 hr
Jun 4, 6:29 PM EDTSpecial Weather StatementLMKMarion31 min
Jun 4, 6:41 PM EDTSevere Thunderstorm WarningLMKMarion, Taylor29 min
Jun 4, 6:49 PM EDTSevere Thunderstorm WarningLMKMadison21 min
Jun 4, 7:41 PM EDTSpecial Weather StatementLMKButler, Ohio29 min
Jun 4, 7:46 PM EDTSpecial Weather StatementLMKHancock29 min
Jun 4, 7:57 PM EDTSevere Thunderstorm WarningLMKButler, Edmonson, Warren33 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.